question-icon

Does Levoxyl cause weight gain?

default
Posted on Wed, 29 Jul 2015
Question: Does levoxyl 150mcg put weight on a person? My stomach and hips have gotten much bigger. I feel and look bloated. I gained about 15 pounds . My calorie Intake is within 1800 a day. I am 5' 5" at 140 pounds. I do not have a thyroid. I have been thin all my life. I eat the same as I did before. People tell me this will change. I have been on levoxy for five months. My doctor says My thyroid is now balanced. I have been told that my body is still adjusting. Is this correct. Should I try a different medication with t3? I feel so unhappy.
Thank you for your feedback.

doctor
Answered by Dr. Chobufo Ditah (1 hour later)
Brief Answer:
Please, post your last test results to me for review!

Detailed Answer:
Hi and thank you so much for this query.

I am so sorry to hear about this weight gain, ,fatigue and bloated feeling that you have reported. I am of the thinking that you are not being well managed for the thyroid problem. Within 5months, the symptoms of low thyroid hormones should have been addressed fully. Also, continued weight gain is suggestive of a poorly treated hypothyroidism.

I will like to personally review your lab investigations for thyroid hormones after which I will make recommendations. Also, treating patients for hypothyroidism is better when we correct what the patient symptoms are and not correcting just the laboratory numbers.

For now, I will like to get the laboratory reports and we will ride on from there after my review.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Chobufo Ditah (4 hours later)
Thank you. I will see what I can do to get the lab numbers. I am looking for another MD
doctor
Answered by Dr. Chobufo Ditah (1 hour later)
Brief Answer:
Keep me updated!

Detailed Answer:
Hi,

Keep me updated as you go through this.

I wish you well.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Chobufo Ditah

General & Family Physician

Practicing since :2009

Answered : 6252 Questions

premium_optimized

The User accepted the expert's answer

Share on
Does Levoxyl cause weight gain?

Brief Answer: Please, post your last test results to me for review! Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about this weight gain, ,fatigue and bloated feeling that you have reported. I am of the thinking that you are not being well managed for the thyroid problem. Within 5months, the symptoms of low thyroid hormones should have been addressed fully. Also, continued weight gain is suggestive of a poorly treated hypothyroidism. I will like to personally review your lab investigations for thyroid hormones after which I will make recommendations. Also, treating patients for hypothyroidism is better when we correct what the patient symptoms are and not correcting just the laboratory numbers. For now, I will like to get the laboratory reports and we will ride on from there after my review.